nofool concerning crash symptoms

Discussion in 'Fibromyalgia Main Forum' started by gasolo, Mar 26, 2007.

  1. gasolo

    gasolo New Member

    Hi Nofool

    I've recently read a tread on "crash physical symptoms" where you asked several interesting questions.

    I've been on valcyte for the past 6-7 weeks. I developed some new symptoms that are different than my cfs symptoms. Shortness of breath predominates, dizziness, parathesia (generalized), tinitis, conjested nasal mucosa without drainage, symptoms made worse when lying on my left side and generally develope when I'm supine. These symptoms last a few hours and don't appear to be related to timing of medication.

    My wife is a nurse and has measured my blood pressure and pulse during two of the episodes. My pulse was noraml (60) and blood pressure was normotensive both in the supine and sitting position. During my first episode I thought I was going unconsious eventhough I was supine. Also this week a developed a painful intra oral ulcer which I think is viral. Doesn't make a lot of sense to me since I,m on valcyte.

    I've been involved in clinical medicine for the past 25 years and cannot make sense of the above. It seems to me almost like a central nervous system reaction except for the nasal mucosal swelling and the oral ulcer.

    In your post you mentioned the episodic nature of your crashes and the unusal symptoms while supine. Are any of your other symptoms similar to mine?

    Gary
    [This Message was Edited on 03/26/2007]
    [This Message was Edited on 03/26/2007]
  2. gasolo

    gasolo New Member

    Hi Kelly

    I appreciate you post.

    I'm no expert concerning this syndrome but it appears to me that my symptoms are some form of immune response with posible reactivation of the dormant virus. I believe valcyte and most anti herpetic drugs work my inhibiting replication. Maybe the drug causes the dormant virus to become active but doesn't alow them to replicate. This might reduce the overall viral load and encourage the immune system to start working properly. That may also explain why the drug needs to be given over such a long time (6mo).

    Gary